Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What causes popping sensation and groin pain post complete hip replacement?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2003
Answered : 682 Questions
In Oct. 2008, fractured left hip. Since that time I have had a total of 5 surgeries, due to hardware failure. April 2010 was scheduled to have a complete hip replacement. Only had a particle hip replacement. From the first day of recovery I have had continued popping and groin pain. Considered a complete replacement surgery in Feb. 2013. Would be major complicated procedure. Due to other health issues primary MD and Cardio Dr. would not clear at that time. Now in Oct. 2013 Ortho surgeon not willing to perform surgery. Now taking pain management injections. Nothing is relieving the daily pain, popping and filling of dislocating of the hip. Help. 5+ years of constant pain and nothing seems to be improving.
Posted Thu, 6 Feb 2014 in Bones, Muscles and Joints
Answered by Dr. Chander Mohan Singh 39 minutes later
Brief Answer: Get x-ray done. Detailed Answer: Hi, I have read your problem. Since you have mentioned history of continued popping and groin pain even after partial hip replacement and pain management injections , it means that your operation was not that successful. You have also mentioned history of heart ICD, CAD, high/low blood pressure, bleeding ulcer, prior surgery L4-5, that is why your doctor is trying to avoid your further operation. One thing which is very necessary is that, you must get your x-ray pelvis with both hips in AP view and x-ray of affected hip joint in AP and Lateral view done send me the report and also upload the x-ray films. I want to see the exact condition of your hip joint. Only then your further management can be advised. You can also discus it with your doctor. If needed, your doctor may do your physical examination and after cardiac fitness he may advise you re-operation. After your physical examination and x-rays, send me report of physical examination and x-rays. Simply taking pain management injections would not help you. It is only by seeing above mentioned reports that your final diagnosis can be made. As you have mentioned history of bleeding ulcer you should always take painkillers by disusing it with your doctor and by yourself. Pain relievers that contain acetaminophen (Tylenol, generics) are the safest for you. I hope you have get your answer. You are welcome to ask further health related query. Thanks . Dr.Singh.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor